MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, HIG; CODMAN

CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, HIG; CODMAN
Catalog Number AP03000H
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Expiration date: not available at time of report.Device manufacture date: missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.An initial medwatch was submitted for the first pump on (b)(6) 2017 under medwatch #mw-(b)(4) mfr report number 1226348 - 2017 ¿ 10494.
 
Event or Problem Description
As reported by a patient via his patient tracking card with a note that says ¿pump does not work! pump still in, does not work.¿ clarification was received by the national clinical specialist, who spoke with the patient that there was a ¿pump leak¿ on the first pump, a codman model 3000 30ml high flow pump (serial# ap03000h, (b)(4) that was implanted on 30-may-2017.They took it out and put in another codman model 3000 ¿ 30ml volume, hig (ap03000h, serial# (b)(4) on (b)(6) 2017.The patient did not know the specific origin of the leak.The pump is scheduled to be ex-planted in (b)(6) 2020.The pump was implanted to treat cancer.One dose of chemotherapy drug fudr (fluorodeoxyuridine) was received.The remainder of the time the pump had heparinized saline.The patient is currently not receiving any medication and does not have cancer.The patient has not experienced any symptoms.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information was received by the national clinical specialist clarifying that the catheter on the first pump was leaking and the pump was not flowing, so they replaced the catheter by splicing it and exchanged the pump, but the replacement pump didn't flow either.The first pump was implanted for hepatic artery chemo-infusion.The catheter was broken near the insertion site.The physician stated the pump was not flowing.On (b)(6) 2017, the catheter was spliced to fix it and the implanted pump was replaced with a second pump serial (b)(4).According to the patient¿s visit follow-up, he does not need chemotherapy.The patient visited every 4-6 months and is not currently treated for cancer.The patient also said the pump would not flow when reporting for the usual flushes of saline glycerol.The clinical specialist followed up with the nurse at the physician¿s office for additional information but has not received any response.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a patient via his patient tracking card with a note that says ¿pump does not work! pump still in, does not work.¿ clarification was received by the national clinical specialist, who spoke with the patient that there was a ¿pump leak¿ on the first pump, a codman model 3000 30ml high flow pump (serial# (b)(4),) that was implanted on (b)(6) 2017.They took it out and put in another codman model 3000 ¿ 30ml volume, hig ((b)(4).Serial# (b)(4).) on (b)(6) 2017.The patient did not know the specific origin of the leak.The pump is scheduled to be ex-planted in february 2020.The pump was implanted to treat cancer.One dose of chemotherapy drug fudr (fluorodeoxyuridine) was received.The remainder of the time the pump had heparinized saline.The patient is currently not receiving any medication and does not have cancer.The patient has not experienced any symptoms.The device has not been returned for analysis as it remains implanted, therefore no further investigation can be performed at this time.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint of ¿drug pump flow rate none¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be updated accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MODEL 3000 - 30ML VOLUME, HIG
Common Device Name
CODMAN
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9268410
Report Number1226348-2019-01011
Device Sequence Number14014228
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/05/2019
11/20/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/06/2019
12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1